Format

Send to

Choose Destination
Sleep. 2004 Dec 15;27(8):1597-9.

Endozepine stupor: disease or deception? A critical review.

Author information

1
Institute of Neurological Sciences, Prince of Wales Hospital, Australia. raduron@ozemail.com.au

Abstract

Presentation of patients with recurrent stupor associated with apparently elevated levels of an endogenous benzodiazepine-like agent, endozepine-4, has been reported from several centers, and a new syndrome, endozepine stupor has been proposed. We recently reported a case with typical features of this syndrome, which proved to be an example of surreptitious administration of exogenous benzodiazepine. This and other examples of clandestine drug use, together with uncertainties about the validity of tests used to distinguish exogenous and endogenous benzodiazepines, prompted us to undertake a reappraisal of this clinical syndrome.

PMID:
15683150
DOI:
10.1093/sleep/27.8.1597
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center